Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS Raleigh, NC

February 21, 2014Alamance County, Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 21, 2014, 9:28 AM EST for Alamance County, Guilford County, Randolph County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 9:28 AM EST (14:28 UTC)
Expired
Feb 21, 2014, 10:15 AM EST
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 9:40 AM ESTTSTM WND DMGN Greensboro, NCNUMEROUS TREES AND POWER LINES DOWN IN THE CHURCH STREET AREA OF GREENSBORO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS52 KRAH 211428
SVRRAH
NCC001-081-151-211515-
/O.NEW.KRAH.SV.W.0013.140221T1428Z-140221T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
928 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1015 AM EST

* AT 928 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED OVER GREENSBORO...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...GRAHAM...
  RANDLEMAN...MEBANE...GREEN LEVEL...SEDALIA...WHITSETT...
  ALTAMAHAW-OSSIPEE...MCLEANSVILLE...WOODLAWN...ELON COLLEGE...
  ARCHDALE...SUMMERFIELD...TRINITY...GIBSONVILLE...PLEASANT GARDEN
  AND JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3624 7926 3585 7928 3585 7955 3567 7957
      3582 7998 3625 7983
TIME...MOT...LOC 1428Z 240DEG 49KT 3610 7980 
$$

GIH
2 follow-up statements
218 
WWUS52 KRAH 211446
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 AM EST FRI FEB 21 2014

NCC001-081-151-211515-
/O.CON.KRAH.SV.W.0013.000000T0000Z-140221T1515Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-
946 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR EASTERN GUILFORD...NORTHEASTERN RANDOLPH AND ALAMANCE COUNTIES...
 
AT 944 AM EST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR ALTAMAHAW-OSSIPEE...OR 10 MILES NORTHWEST OF 
BURLINGTON...MOVING NORTHEAST AT 55 MPH. OTHER SEVERE STORMS ARE 
APPROACHING RAMSEUR AND LIBERTY IN RANDOLPH COUNTY.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...ASHEBORO...GRAHAM...RANDLEMAN...MEBANE...GREEN LEVEL...
SEDALIA...WHITSETT...ALTAMAHAW-OSSIPEE...MCLEANSVILLE...WOODLAWN...
ELON COLLEGE...GIBSONVILLE...PLEASANT GARDEN...LIBERTY...HAW RIVER...
RAMSEUR...FRANKLINVILLE...SWEPSONVILLE AND ALAMANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3624 7926 3585 7928 3585 7955 3567 7957
      3579 7989 3624 7960
TIME...MOT...LOC 1444Z 240DEG 49KT 3621 7956 

$$

GIH
041 
WWUS52 KRAH 211510
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EST FRI FEB 21 2014

NCC001-081-151-211519-
/O.EXP.KRAH.SV.W.0013.000000T0000Z-140221T1515Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-
1010 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD...
NORTHEASTERN RANDOLPH AND ALAMANCE COUNTIES WILL EXPIRE AT 1015 AM
EST...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER... ANOTHER 
WARNING HAS BEEN ISSUED FOR THIS LINE OF STORMS JUST EAST OF THIS 
AREA. ALSO... GUSTY WINDS ARE STILL POSSIBLE OVER THE NEXT FEW HOURS.

LAT...LON 3624 7926 3585 7928 3585 7955 3567 7957
      3579 7989 3624 7960
TIME...MOT...LOC 1507Z 240DEG 49KT 3621 7956 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 6:45 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 21, 6:45 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EST FRI FEB 21 2014

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH
CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO OUR AREA FROM THE
SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST AND OFFSHORE ON
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 AM FRIDAY...

MODEL GUIDANCE IN GENERAL AGREEMENT WITH THE TIMING OF A CONVECTIVE
BAND THAT WILL PROGRESS EAST ACROSS CENTRAL NC LATER TODAY.
CONVECTIVE BAND CURRENTLY EXITING THE TN VALLEY...MOVING INTO THE
SMOKEY MOUNTAINS. LOW LEVEL JET AHEAD OF THIS CONVECTIVE SYSTEM
QUITE STRONG WITH AREA VAD WIND PROFILES DEPICTING AROUND 60KTS.
THIS LOW LEVEL JET PROJECTED TO LIFT ACROSS CENTRAL NC THIS
MORNING...JUST AHEAD OF THE CONVECTIVE LINE.

ATMOSPHERE AHEAD OF THE CONVECTIVE LINE CURRENTLY CONDITIONALLY
UNSTABLE. THIS WILL PREDOMINATE THIS MORNING ACROSS THE WESTERN
PIEDMONT. BASED ON TIMING...APPEARS TO BE AN OPPORTUNITY FOR THE
NEAR SFC AIR MASS TO DESTABILIZE ALONG AND EAST OF HIGHWAY 1...AND
MORE SO ALONG THE INTERSTATE 95 CORRIDOR. BY EARLY
AFTERNOON...MUCAPE VALUES LIKELY TO EXCEED 1000 J/KG ALONG OUR
EASTERN FRINGE AND SFC BASED CAPE POSSIBLY OVER 1500 J/KG. STORM
RELATIVE HELICITY AS WELL AS 0-6KM BULK SHEAR VALUES SUPPORTIVE OF
ORGANIZED CONVECTION WITH AN INCREASING THREAT FOR A FEW ROTATING
STORMS OVER OUR EASTERN COUNTIES. MODEL DEPICT GENERALLY STRAIGHT
LINE HODOGRAPHS WITH MODEST TURNING. THIS IS MORE SUPPORTIVE OF
DAMAGING STRAIGHT LINE WINDS. HOWEVER...IF A MESO-LOW CAN DEVELOP
WITHIN THE CONVECTIVE BAND...COULD SEE AN ENHANCED TORNADIC THREAT.

WITH PARAMETERS COMING TOGETHER AND INCREASED FORECAST
CONFIDENCE...WILL MENTION HIGHLIGHT STORMS WITH DAMAGING WINDS IN
FORECAST TEXT. IN THE HAZARDOUS WEATHER OUTLOOK...WILL MENTION A
ISOLATED TORNADO POSSIBLE OVER OUR EASTERN COUNTIES.

TEMPS TODAY DEPENDENT UPON ARRIVAL OF SHOWERS. WITH TEMPS STARTING
OUT IN THE MID 60S (POSSIBLY UPPER 60S)...POTENTIAL FOR TEMPS TO
WARM ABOVE 70 DEGREES EAST OF HIGHWAY 1.

WLY WINDS BEHIND THE EXITING SYSTEM WILL ADVECT DRIER MORE STABLE
AIR INTO CENTRAL NC...LEADING TO DIMINISHING SHOWER COVERAGE AND
DECREASING CLOUD COVERAGE. EXPECT CLEARING TO COMMENCE LATE THIS
MORNING IN THE NW PIEDMONT...PROGRESSING INTO THE EASTERN PIEDMONT
BY EARLY-MID AFTERNOON...AND THE COASTAL PLAIN BY LATE AFTERNOON.

TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL BUILD INTO
CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY COOLER AND
DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS EVENING WILL
KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD SEE SFC WINDS
DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL. MIN TEMPS IN
THE MID-UPPER 30S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 304 AM FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT...
AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING
MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL
BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY
SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL.

HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW...
AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES
SLIGHTLY WARMER THAN SATURDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...

A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING...
BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE
WEEK.

STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD
TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL
BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST
FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH
THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD
FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR
A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING
THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 645 AM FRIDAY...

A STRONG COLD FRONT WAS ACCOMPANIED BY A BAND OF SHOWERS AND STRONG
TO BRIEFLY SEVERE THUNDERSTORMS EARLY THIS MORNING. THESE SHOWERS
AND STORMS WERE EXITING THE NC MOUNTAINS AT 1130Z...STILL MOVING
QUICKLY TO THE EAST-NORTHEAST. THE LEADING EDGE OF THESE SHOWERS AND
STORMS SHOULD REACH THE NW PIEDMONT INCLUDING THE TRIAD BY 13Z...THE
TRIANGLE AREA AND SANDHILLS INCLUDING KRDU AND KFAY BETWEEN 15Z AND
17Z...AND THE COASTAL PLAIN INCLUDING KRWI AND KGSB BETWEEN 16Z AND
18Z. THE ATMOSPHERE IS EXPECTED TO BE MOST UNSTABLE ACROSS THE
SANDHILLS AND COASTAL PLAIN...SO A FEW STRONG TO SEVERE STORMS WITH
WIND GUSTS 40-50KTS MAY OCCUR IN THIS REGION. OTHERWISE EXPECT
MVFR/IFR CONDITIONS IN VICINITY OF THE HEAVIER SHOWERS AND STORMS.

WLY FLOW BEHIND THE DEPARTING COLD FRONT WILL ADVECT DRIER AND
STABLE AIR INTO CENTRAL NC. THIS WILL LEAD TO CLEARING SKIES WEST-TO-
EAST...STARTING AROUND MID DAY IN THE TRIAD...REACHING THE TRIANGLE
BY MID AFTERNOON...AND THE COASTAL PLAIN BY 21-23Z.

HIGH PRESSURE WILL BUILD INTO CENTRAL NC TONIGHT AND LINGER THROUGH
THE WEEKEND. THIS WEATHER SYSTEM WILL PROVIDE CENTRAL NC WITH VFR
CONDITIONS.

A COLD FRONT WILL CROSS CENTRAL NC SUNDAY. SINCE THE AIR MASS WILL
BE RELATIVELY DRY AND STABLE...THIS WEATHER FEATURE EXPECTED TO HAVE
LITTLE IMPACT ON AVIATION CONDITIONS ASIDE FROM SFC WINDS VEERING
FROM SOUTHWEST TO NORTH-NORTHWEST WITH THE FRONTAL PASSAGE. VFR
CONDITIONS EXPECTED MONDAY INTO EARLY TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM..SEC
LONG TERM...SEC
AVIATION...WSS
Hazardous weather outlook, Feb 21, 4:00 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
400 AM EST FRI FEB 21 2014

NCZ021>023-038-039-073-074-083-084-221030-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
RICHMOND-
400 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING STRAIGHT
LINWE WIND GUSTS UP TO 60 MPH. THE SEVERE WEATHER THREAT WILL BE
GREATEST BETWEEN 9 AM AND 12 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING BETWEEN 9 AM
AND 12 PM.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-221030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
400 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MARCH ACROSS MUCH OF CENTRAL NORTH
CAROLINA LATE THIS MORNING THROUGH MID AFTERNOON. A FEW OF THE
STORMS WILL BE SEVERE. THE MAIN SEVERE WEATHER HAZARD WILL BE
DAMAGING STRAIGHT LINE WINDS UP TO 60 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE TORNADO THREAT IS GREATEST ALONG AND EAST
OF INTERSTATE 95. THE STORMS SHOULD CROSS THE TRIANGLE AND
FAYETTEVILLE AREAS BETWEEN 1030 AM AND 1 PM...AND THE COASTAL
PLAIN INCLUDING ROCKY MOUNT...WILSON AND GOLDSBORO BETWEEN 12 PM
AND 2 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 10 AM AND 3 PM.

In the hours before

Special weather statement, Feb 21, 8:43 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EST FRI FEB 21 2014

NCZ021-022-038-039-073-074-211445-
GUILFORD-MONTGOMERY-RANDOLPH-FORSYTH-DAVIDSON-STANLY-
843 AM EST FRI FEB 21 2014

...SPECIAL WEATHER STATEMENT FOR
GUILFORD...MONTGOMERY...RANDOLPH...FORSYTH...DAVIDSON AND STANLY
UNTIL 945 AM EST...

AT 839 AM EST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SHOWERS
AND SCATTERED THUNDERSTORMS EXTENDING FROM NEAR OAK RIDGE TO 25
MILES WEST OF ANSONVILLE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. A
TRAINED SPOTTER IN CLEMMONS REPORTED WIND GUSTS OF 35 TO 40 MPH IN A
THUNDERSTORM JUST BEFORE 840 AM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
ALBEMARLE...RANDLEMAN...TROY...LINWOOD AND BELEWS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS. BRIEFLY HEAVY RAIN WILL REDUCE VISIBILITY AND
CAUSE PONDING OF WATER ON ROADS. USE CAUTION WHEN TRAVELLING THIS
MORNING.

&&

LAT...LON 3550 8030 3551 8018 3572 8033 3575 8046
      3584 8049 3584 8040 3589 8042 3589 8037
      3605 8046 3626 8043 3624 7954 3552 7956
      3551 7977 3527 7971 3517 7962 3514 8002
      3519 8011 3516 8023 3521 8025 3518 8050
TIME...MOT...LOC 1339Z 286DEG 32KT 3619 8006 3509 8053

JET/DJF
Local storm report, Feb 21, 8:56 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND GST     CLEMMONS                36.02N  80.39W
02/21/2014  E35 MPH          FORSYTH            NC   TRAINED SPOTTER

            IN A STORM NEAR AND JUST WEST OF CLEMMONS.

&&

EVENT NUMBER RAH1400932

JET/DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:43 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Montgomery, Randolph, Stanly62 min
Feb 21, 9:17 AM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more43 min
Feb 21, 9:45 AM ESTSpecial Weather StatementRAHAnson, Richmond60 min
Feb 21, 9:52 AM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Person, Randolph53 min
Feb 21, 9:53 AM ESTSevere Thunderstorm WarningRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more67 min
Feb 21, 10:04 AM ESTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore26 min
Feb 21, 10:27 AM ESTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Lee, Orange and 3 more48 min
Feb 21, 10:41 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more64 min
Feb 21, 11:12 AM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Halifax, Harnett, Johnston, Nash and 4 more48 min
Feb 21, 11:47 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke58 min
Feb 21, 12:02 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson73 min
Feb 21, 12:19 PM ESTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more86 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson62 min
Feb 21, 1:12 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more78 min
Feb 21, 1:25 PM ESTTornado WarningRAHJohnston, Sampson, Wayne20 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.